MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING URINE METER FOLEY TRAY

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® TEMPERATURE-SENSING URINE METER FOLEY TRAY
Catalog Number 909116M
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one of the tips of the sessi was missing when the tray was used.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ unknown cause.The reported failure was able to be reproduced.Sample was evaluated and observed the tip part of the forceps was broken.The broken part of the forceps was not returned.However, the exact cause of how and when the problem occurred could not be determined.The reported event is confirmed as unknown cause.The potential root cause for this failure mode could be due to defect contributed vendor/supplier/users mishandling.A potential root cause for this failure mode could be due to generated at supplier site or user related, (example: defective / torn / broken components).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "bard s i lv er tsc tray single use only [warnings] 1.Metho d for use (1) do not inflate the balloon in the urethra.[the urethra may be injured.] (2) do not pull the catheter hard.[ t he bladder/urethra may be injure d 2.Ap plicable patients patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously , the bladder and urethra may be [contraindications] 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) this device contains 10% povidone iodin e.For patients with past history of allergic hypersensitivity to povidone iodine or iodine, consider using alternative disinfectants.(4) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (incl uding vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] (5) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.[cathete r damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] 2.Applicable patients (1) patients who are or have been allergic to natural rubber latex (2) patients with known allergy to silver coated cathe ter shape, conf iguration and principle s b ard silver tsc tray consists of a balloon catheter with temperature sensing, urine collecting bag for closed drainage system, syringe prefilled with sterile water, water soluble lu bricant, antiseptic solution, tweezers, waterpro of shee t, gauze pads, cotton balls gloves and statlock foley.There are sever al types of closed drainage bag s.The bag and statlock foley included in the tray will depend on the product.2 materialmaterial balloon balloon catheter: natural rubber latcatheter: natural rubber latex; silver coatingex; silver coating this product is made with bacti this product is made with bacti--guardguard®® silver alloy coating.Silver alloy coating.Sizes of catheterssizes of catheters available in sizes 14fr, 16fravailable in sizes 14fr, 16fr 1.Balloon catheter with temperature balloon catheter with temperature - -sensingsensing 2.Acces acces s soriesories closed drainage bag closed drainage bag ( (the illustration shows one example of typthe illustration shows one example of typical configurationical configurations.S.)) syringe prefilled with sterile water syringe prefilled with sterile water wate water r soluble lubricantsoluble lubricant antiseptics: b antiseptics: bardard®® 10% povidone10% povidone--iodine solutioniodine solution tweezers tweezers gauze pads gauze pads waterproof sheet waterproof sheet cotton balls cotton balls gloves gloves statlock foley statlock foley [intended use & effect [intended use & effect-- efficacy]efficacy] th the device is a traye device is a tray kit product that is used for the kit product that is used for the purposepurpose of urinary drainage and of urinary drainage and measurement of core body temperature.It combines a balloon catheter with measurement of core body temperature.It combines a balloon catheter with shaft shaft drainage t drainage tuubebe bard ez bard ez--lok sampling portlok sampling port c cliplip outlet tube outlet tube housing housing lever (green) lever (green) 3 temperature temperature--sensing designed to be placed in the bladder, and a urinary drainage bag.Sensing designed to be placed in the bladder, and a urinary drainage bag.[directions [directions for use]for use] 1.Method of method of useuse the device is intended for single use only and is not reusable.The device is intended for single use only and is not reusable.2.2.Precautions for useprecautions for use 1) to secure a sterile field for the procedure, spread a clean wrapping paper.To secure a sterile field for the procedure, spread a clean wrapping paper.2) place waterproof sheet beneath patient¿s buttocks.(fig.1) place waterproof sheet beneath patient¿s buttocks.(fig.1) 3) put on ste put on ste rile gloves.Open rile gloves.Open tray and place it on the wrapping paper.(fig.2)tray and place it on the wrapping paper.(fig.2) fig fig.1.1 fig.2fig.2 4) cleanse the area around the external urethral meatus with the cotton balls cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(fig.3) immersed in the antiseptics.(fig.3) 5) lubricate the distal end lubricate the distal end of the catheter wof the catheter with waterith water--soluble lubricant packaged in the soluble lubricant packaged in the tray.(fig.4)tray.(fig.4) fig.3 fig.3 fig.4fig.4 6) insert catheter into the urethral meatus, and advance it until the balloon enters the insert catheter into the urethral meatus, and advance it until the balloon enters the bladder and urine flows out bladder and urine flows out through the cathetthrough the catheter.Using a syringe packaged in the er.Using a syringe packaged in the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the tray, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(fig.5)balloon.(fig.5) fig.5fig.5 7) pull catheter to seat the balloon at the level of the bladder pull catheter to seat the balloon at the level of the bladder neck and secure neck and secure pplacement.Lacement.8) keep the drainage bag below the bladder level without touching the floor.(fig.6) keep the drainage bag below the bladder level without touching the floor.(fig.6) 4 fig.6 fig.6 9) connect the lead wire of catheter to temperature monitor with extension cable.Connect the lead wire of catheter to temperature monitor with extension cable.10) secure drainage tube to bed sheet with clip to ensure t secure drainage tube to bed sheet with clip to ensure t hat there is neith hat there is neither twist nor er twist nor kink in the tube.(fig.7)kink in the tube.(fig.7) fig.7fig.7 11) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water drain spontaneously.After balloon deflat inflation valve to allow the water drain spontaneously.After balloon deflation, ion, withdraw the withdraw the catheter while confirming that no resistance is encountered.Catheter while confirming that no resistance is encountered.Direction for use b direction for use bardard ezez--llokok sampling portsampling port 1) occlude drainage tubing a minimum of 10 cm below the sampling port by kinking occlude drainage tubing a minimum of 10 cm below the sampling port by kinking the tubing until urine fills the tubing up to nea the tubing until urine fills the tubing up to near (slightly above)r (slightly above) the sampling port.The sampling port.2) swab surface of site with antiseptic wipe.Swab surface of site with antiseptic wipe.3) using aseptic technique, position the needle less syringe (slip using aseptic technique, position the needle less syringe (slip - -tip type or luertip type or luer--lock lock type) in the center of the sampling port.The syringe should be held perpendicular type) in the center of the sampling port.The syringe should be held perpendicular to theto the surface of the sasurface of the sampling port.Press the syringe and twist to lock the syringe mpling port.Press the syringe and twist to lock the syringe onto the sampling port.(fig.8)onto the sampling port.(fig.8) fig.8 fig.8 4) aspirate desired volume of urine.Aspirate desired volume of urine.After sampling, detach the syringe.Ensure that after sampling, detach the syringe.Ensure that the rubber stem of the sampling port has returned tothe rubber stem of the sampling port has returned to its original posiits original position.Tion.5) unkink tubing.Unkink tubing.5 how to disconnect catheter from tubing how to disconnect catheter from tubing catheter is pre catheter is pre--connected to ezconnected to ez--loklok®®,, and the connecting part is covered with red seal and the connecting part is covered with red seal (tamper(tamper--evident seal).Remove the seal by grasping the tab at the end of the seal and evident seal).Remove the seal by grasping the tab at the end of the seal and pupulling along perforlling along perforations, and then disconnect the catheter and the tubing using aseptic ations, and then disconnect the catheter and the tubing using aseptic technique.(fig.9)technique.(fig.9) fig.9 fig.9 12 12)) when resistance is encountered in inserting catheter, stop the procedure and when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.Remove the catheter.13 13)) when deflating balloon, do not awhen deflating balloon, do not aspirate with a syrspirate with a syringingee by handsby hands.[the inflation [the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result lumen for balloon deflation may be occluded by negative pressure, and as a result the the cathetercatheter cannot be removed.]cannot be removed.] 14 14)) do not stretch catheter as damage to or dislodgement of lead wire as temperature do not stretch catheter as damage to or dislodgement of lead wire as temperature probe maprobe may cause improper ty cause improper temperature measurement.Emperature measurement.15 15)) when endoelectric surgery is performed, care should be taken to prevent burns in when endoelectric surgery is performed, care should be taken to prevent burns in the local tissue.The local tissue.16 16)) do not wet the lead wire and the junction with extension cable.Do not wet the lead wire and the junction with extension cable.17 17)) this device is compatible only with monthis device is compatible only with monitors requiring ysitors requiring ysi 400i 400--series type series type temperature probes.Temperature probes.18 18)) no substance except sterile water should be used to inflate the balloon.No substance except sterile water should be used to inflate the balloon.[if contrast [if contrast medium is used, balloon may burst.If normal saline is used, crystallized salt may medium is used, balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumeocclude the inflation lumen to prevent deflan to prevent deflation of the balloon.If air is used, air tion of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.Come out prematurely.]] 19 19)) do not wipe catheter surface with organic solvents such as alcohol.Do not wipe catheter surface with organic solvents such as alcohol.2 200)) do not aspiratedo not aspirate urine through draurine through drainage funnel wall.Inage funnel wall.21 21)) since movement of the body, etc.May twist or bend catheter to cause occlusion, since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.Care should be taken to fix the catheter securely.22 22)) when urinary flow cannot be noted, confirm that the catheter is neither occludedwhen urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.Nor broken.23 23)) aavoid force on the connecting parts as they may be accidentally disconnected due void force on the connecting parts as they may be accidentally disconnected due to the weight of the drainage bag etc.And may cause urine spill.To the weight of the drainage bag etc.And may cause urine spill.24) 24) do not pull or twist the do not pull or twist the outletoutlet tube.Also, do not tube.Also, do not squeezesqueeze the the drainagedrainage bag.[the bag.[the joinjointt of tof the he drainagedrainage bag and bag and the outlet the outlet tube mtube mayay be damaged and urine leakbe damaged and urine leakage age may occurmay occur.].] 25) when disposing of urine, observe the following; 25) when disposing of urine, observe the following; 1) remove the remove the outlet tube outlet tube from the housing of the urine from the housing of the urine drainagedrainage bag.Bag.2) lift lift the green lever the green lever to open to open with with holding holding the the outoutletlet tube.Tube.Be carefbe careful nul not to pull the ot to pull the outlet outlet tube tube when lifting the green leverwhen lifting the green lever.3) when disposal of urine is when disposal of urine is completed, close the green lever and put the outlet completed, close the green lever and put the outlet tube into the housing.Tube into the housing.6 26)26) wwhen using statlock foley, observe the following;hen using statlock foley, observe the following; 1) do not use the statlock device1) do not use the statlock device where loss of adherence could occur, such as where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or nonadherent with a confused patient, unattended access device, diaphoretic or nonadherent skin.Skin.2) minimize catheter manipulation during statlock stabilization device application 2) minimize catheter manipulation during statlock stabilization device application and removal.And removal.3) do not use the statlock dev 3) do not use the statlock device for patients showing allergic reaction to tape or ice for patients showing allergic reaction to tape or adhesive.Adhesive.4) conduct skin assessment prior to application and repeat daily per facility 4) conduct skin assessment prior to application and repeat daily per facility protocol.Protocol.5) the statlock device should be assessed daily and changed w 5) the statlock device should be assessed daily and changed when clinically, hen clinically, indicated, at least every sindicated, at least every seven days.Even days.6) after placing the statlock device, allow to dry completely (10 6) after placing the statlock device, allow to dry completely (10--15 seconds) due to 15 seconds) due to alcohol included in skin protectant.Alcohol included in skin protectant.7) use alcohol pads when removal.Do not pull or force pad to remove.7) use alcohol pads when removal.Do not pull or force pad to remove.[precautions] [precautions] 1.1.Precautions for use (exercise cautiprecautions for use (exercise caution wheon when using the device in the following patients)n using the device in the following patients) 1) 1) exercise caution when using the device in patients with high urinary calcium levels exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.As encrustation on the balloon surface, catheter occlusion or damage may occur.2.2.Important precautionsimportant precautions 1) 1) when catwhen catheter heter is inadvertently removed, inspect the balloon and shaft of catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.For rupture, defect, etc.Before inserting a new catheter.2) 2) when when any part ofany part of thethe balloon and/or the catheterballoon and/or the catheter is missing,is missing, consider removing consider removing them using a cystoscope.Them using a cystoscope.3) 3) when it is diwhen it is difficulfficult to remove catheter by deflating the balloon, take appropriate t to remove catheter by deflating the balloon, take appropriate measures according to the section ¿troubleshooting¿.Measures according to the section ¿troubleshooting¿.Troubleshooting troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal¿removal--difficult case¿ hereinaftedifficult case¿ hereinafter), tar), take appropriate measures according to the following ke appropriate measures according to the following procedures.Procedures.The following two methods are available for removal the following two methods are available for removal--difficult cases.Difficult cases.A.Non a.Non--rupture method (sterile water is withdrawn without bursting the balloon.)rupture method (sterile water is withdrawn without bursting the balloon.) b.Balloon b.Balloon--rupture methodrupture method with balloo with balloonn--ruptrupture method, fragments of the ruptured balloon may remain in the ure method, fragments of the ruptured balloon may remain in the bladder.Therefore, try nonbladder.Therefore, try non--rupture method first.Rupture method first.A.Non a.Non--rupture methodrupture method 1) 1) attach luer tip syringe to the inflation valve.Inject an additional amount of sterile attach luer tip syringe to the inflation valve.Inject an additional amount of sterile water into the inflationwater into the inflation lumenlumen and pump the plunger.And pump the plunger.2) 2) if situation wouldn't be improved with 1), sever the infif situation wouldn't be improved with 1), sever the inflation funnel of valve.(fig.1lation funnel of valve.(fig.100) ) 7 fig.10 4) if situation wouldn¿t be improved with 2), sever the catheter shaft while holding it with forceps so that the distal segment may not be drawn into the urethra.(fig.11) fig.11 4) if situation wouldn't be improved with 3), insert a needle into the inflation lumen and pump the plunger.(fig.12) fig.12 5) if situation wouldn't be improved with 4), insert a fine steel wire through the inflation lumen of catheter.(fig.13) fig.13 b.Balloon-rupture method 1) inject 100-200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.(fig.14) fig.14 2) if situation wouldn't be improved with 1), attempt following procedures.A) under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.(fig.15) fig.15 mineral oil 8 b) b) in male patients, burst the balloon by puncture with a needle from the perineal in male patients, burst the balloon by puncture with a needle from the perineal (or suprapub(or suprapubic) reic) region or through the rectum under ultgion or through the rectum under ultrasonographic guidance.Rasonographic guidance.(fig.1(fig.166)) fig.Fig.1166 c) c) in female patients, burst the balloon by insertion of a nein female patients, burst the balloon by insertion of a needle along the urethra.Edle along the urethra.(fig.1(fig.177)) fig.1 fig.177 mri safety mri safety 1) 1) nonnon--clinical studies have shown that temperature sensing catheter clinical studies have shown that temperature sensing catheter is mr is mr conditional.Mr examinations can be safely conditional.Mr examinations can be safely performed on patients wearing this performed on patients wearing this product under the following product under the following conditions (self certification).Conditions (self certification).- - static magnetic field strength: 1.5t,3.0t static magnetic field strength: 1.5t,3.0t - - gradient of static magnetic fieldgradient of static magnetic field: 4,000: 4,000ggauss/cm or less auss/cm or less - -wholewhole--body maximum sar (specific absorption body maximum sar (specific absorption rrate) (mode) indicated by the mr ate) (mode) indicated by the mr system:2system:2--w/kg (normal operatingw/kg (normal operating mode)mode) the maximum temperature rise that can occur in this product during a scan time of the maximum temperature rise that can occur in this product during a scan time of 15 minutes or less per pulse sequence under the above conditions is 1.7 °c or less.15 minutes or less per pulse sequence under the above conditions is 1.7 °c or less.The artifact that c the artifact that caan occur when the n occur when the pproduct is imaged using the gradient magnetic roduct is imaged using the gradient magnetic field echo method in a 3.0t mr system is 10mm from the actual image of the field echo method in a 3.0t mr system is 10mm from the actual image of the pproduct.Roduct.Do not perform scan do not perform scan longer than 60 minutes under the above conditions.Longer than 60 minutes under the above conditions.2 2)) the position of the wire of the fothe position of the wire of the folley catheter with temperature sensor has an ey catheter with temperature sensor has an effect on the amount of heating that meffect on the amount of heating that may devay develop during an mri procedure.Elop during an mri procedure.Accordingly, the foley catheter with temperature sensor must be positioned in a accordingly, the foley catheter with temperature sensor must be positioned in a straight configuration down the center of the patient tablstraight configuration down the center of the patient tablee (i.E., down the center of (i.E., down the center of the mr system without any loop) to prevent possible exthe mr system without any loop) to prevent possible excessivcessive heating associated e heating associated with an mri procedure.With an mri procedure.3) 3) remove all electrically conductive material (i.E.The removabremove all electrically conductive material (i.E.The removable extensle extensiion on cablecable, etc.) , etc.) from the bore of the mr system that is not required fofrom the bore of the mr system that is not required for the procedure prior to the r the procedure prior to the mr examination.Mr examination.4) 4) keep electrically conductive material that must remain in the bore of the mr system keep electrically conductive material that must remain in the bore of the mr system from difrom directlyrectly contacting the patcontacting the patient by placing insulating material such as foam ient by placing insulating material such as foam rubber padding between the conductive material and the patient.Rubber padding between the conductive material and the patient.9 3.Malfunction and adverse events 3.Malfunction and adverse events 1) 1) malfunctionmalfunction - - catheter kinking, damage, rupturecatheter kinking, damage, rupture - - difficulty or failure to remove the devicedifficulty or failure to remove the device - - occlocclusiousion n of catheter inner lumensof catheter inner lumens - - encrustationencrustation - - accidental removal of the device due to leakage of sterile water or balloon rupture accidental removal of the device due to leakage of sterile water or balloon rupture - - device damage due to inappropriate usedevice damage due to inappropriate use - - failure to measure temperaturefailure to measure temperature - - improper temperature indicationimproper temperature indication 2) 2) adveradverse eventsse events - - urinaryurinary--tract infectiontract infection - - hemorrhage, hematuriahemorrhage, hematuria - - allergy reaction to the deviceallergy reaction to the device - - calculus formation calculus formation - - edemaedema - - painpain - - discomfortdiscomfort - - injury of bladder or urethralinjury of bladder or urethral - - urethritis, urinary incontinenceurethritis, urinary incontinence - - retained balloon fragmentsretained balloon fragments [storage metho[storage method and expid and expiration date]ration date] 1.1.Storagestorage store in a dry, cool place away from heat, moisture, and direct sunlight.Store in a dry, cool place away from heat, moisture, and direct sunlight.2.2.Expiration dateexpiration date indicated on the direct package and the outer box.Indicated on the direct package and the outer box." this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that one of the tips of the sessi was missing when the foley tray was used.

Brand Name
BARDEX® LUBRICATH® TEMPERATURE-SENSING URINE METER FOLEY TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19774078
Report Number1018233-2024-04328
Device Sequence Number8278731
Product Code EZC
UDI-Device Identifier00801741029158
UDI-Public(01)00801741029158(11)240328(17)270228(10)MYJQ0272
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number909116M
Device Lot NumberMYJQ0272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown